Your patient has just been admitted to your floor post-operatively after a knee replacement. He recieved a total of 100 mcg fentanyl in the PACU, of which 25 mcg were administered just before traveling to your unit from the PACU. During your initial assessment, you note his respirations are 8, he requires sternal pressure to open his eyes but then falls back asleep again, and his oxygen saturation is 82%. What is your priority intervention at this time?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Administer narcan

- Administer acetylcysteine

- Administer epinephrine

- Administer morphine

Rationale

This patient has had too much fentantyl and is over-sedated. Of the interventions listed, the most appropriate would be to administer the opioid-reversal agent narcan. Acetylcysteine is the antidote for acetaminophen (Tylenol), epinephrine would not be appropriate, and morphine would only worsen the situation.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

81%

Answered The Question Correctly.

Question Information

Question Difficulty
Total - 84
Correct - 68
Percent Right - 80.9523809524
User Feedback
1
1

 

Question ID - 368585

View All Other Nursing Practice Questions